MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS
Catalog Number 821621
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Medwatch: (b)(4)."on an unreported date, the patient underwent implantation of an intracerebral ventriculostomy (icv) set (unspecified codman rickham, model and lot number not reported).On an unreported date, approximately 9 months prior to the report, the patient initiated treatment with brineura (dose and frequency not reported, intracerebroventricular) for the indication of neuronal ceroid lipofuscinosis.The most recent dose was administered on an unreported date." "on an unreported date, there was a failure of the rickham reservoir.There was collapse of the dome, and the needle needed to be inserted directly in the central hole of the titanium plate of the reservoir, which caused technical challenges and required sedation with intravenous ketamine and midazolam hydrochloride.No laboratory or diagnostic test results were reported.There were plans to change the reservoir due to the event." "the action taken with brineura due to the event was not reported.The outcome of the event was not reported." "the reporter did not provide an assessment of the event of the device failure in relation to treatment with brineura.The reporter assessed the event as related to the rickham reservoir device.In the reporter's opinion, other possible etiological factors included repetitive punctures of the dome, or low csf pressure." "the patient's concurrent conditions included neuronal ceroid lipofuscinosis, vomiting, and dysphagia." case comment: "event of device failure with collapse of the dome reported as likely due to repetitive punctures or low csf pressure.The causality of event is assessed as not related to brineura.".
 
Additional Manufacturer Narrative
The rickham reservoir was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, a possible root cause for the issue reported by the customer, could not be clearly determined but could be linked to, too many needle holes in the reservoir.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: implantation date? on (b)(6) 2023, please indicate how the rickham reservoir failure was noticed: on (b)(6) 2024, the neurosurgeon at the clinic had difficulty plugging the needle into the rickham reservoir.Did the patient experience any signs and symptoms due to rickham reservoir failure? if yes, please explain.As noted in the report, the patient experienced pain during the reservoir puncture procedure.Timeframe between the implantation and the onset of signs and symptoms? implantation (b)(6) 2023 and failure on (b)(6) 2024: 8 months.Was the rickham reservoir explanted? no, the rickham reservoir had not been removed.The patient was given intravenous ketamine for sedation and pain relief.How is the patient now? as per the reporter, the patient had recovered.No further information was available.
 
Additional Manufacturer Narrative
Product id provided - 821621: dhr - lot: 7034052, conformed to the specifications when released to stock.Additional information: reservoir implanted in 2023."we decided to stop the treatment.The number of injections varied depending on the sessions, from one to 4 attempts, most often only one." decision to stop treatment due to lack of efficacy and at the request of the family.Not planned an explantation, given the risk of general anesthesia versus the almost zero risk of infection, on the advice of neurosurgeons.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: - "decision to stop treatment due to lack of efficacy and at the request of the family." - "we have not planned an explantation, given the risk of general anesthesia versus the almost zero risk of infection, on the advice of neurosurgeon".

Brand Name
VENT RES TR RICKHAM ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20524317
Report Number3013886523-2024-00329
Device Sequence Number18403147
Product Code JXG
UDI-Device Identifier10381780517771
UDI-Public(01)10381780517771(17)280131(10)7034052
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821621
Device Lot Number7034052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/01/2024
02/19/2025
03/04/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/22/2024
03/07/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale